Alert archive / South Dakota / Flash Flood Warnings in 2004
Flash Flood Warning 3, NWS Rapid City, SD
NWS Rapid City, SD issued this flash flood warning at Jun 8, 2004, 11:26 PM CDT for Tripp County, South Dakota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2004, 11:26 PM CDT (04:26 UTC)
- Expired
- Jun 9, 2004, 5:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Rapid City, SD
- Area
- Counties, with a storm outline in the text
County Tripp County, SD
The radar
The North Platte radar (KLNX), 164 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 9:30 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 8, 9:30 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 830 PM MDT TUE JUN 8 2004 .DISCUSSION...THUNDERSTORMS CONTINUE OVER SE CWA IN CONJUNCTION WITH STRONG UPPER LEVEL DYNAMICS. LATEST RUC SHOWING THAT STORMS WILL STICK AROUND THAT AREA FOR THE NEXT FEW HOURS. WILL BE KEEPING CLOSE EYE ON SITUATION AS SOME STORMS HAVE BEEN SVR. SURFACE LOW STILL SITUATED OVER SOUTHEASTERN MN WITH FRONT EXTENDING THROUGH NW IOWA AND ACROSS CENTRAL NE. FORECAST APPEARS IN GOOD SHAPE WITH NO CHANGES NEEDED AT THIS MOMENT. && UNR WATCHES/WARNINGS/ADVISORIES... .SD...NONE. .WY...NONE.
Hazardous weather outlook, Jun 8, 11:44 AM CDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1044 AM MDT TUE JUN 8 2004 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-091300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 1044 AM MDT (1144 AM CDT) TUE JUN 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS AREAS FROM PINE RIDGE AND PHILIP...EASTWARD TO WINNER...THIS AFTERNOON. A STORM OR TWO COULD BECOME SEVERE LATE THIS AFTERNOON AND EARLY THIS EVENING WITH HAIL LARGER THAN 3/4 INCH BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA ON WEDNESDAY. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WILL BE HAIL LARGER THAN 3/4 INCH AND WIND GUSTS GREATER THAN 60 MPH. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
In the hours before
Local storm report, Jun 8, 7:33 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
633 PM MDT TUE JUN 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 8 ESE MISSION 43.26N 100.51W
06/08/2004 0.50 INCH TODD SD PUBLIC
HALF INCH HAIL FELL FOR SEVERAL MINUTES.
&&
EKLocal storm report, Jun 8, 7:58 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
658 PM MDT TUE JUN 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 6 SE MISSION 43.25N 100.58W
06/08/2004 1.00 INCH TODD SD PUBLIC
&&
GRLocal storm report, Jun 8, 10:04 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
904 PM MDT TUE JUN 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL WINNER 43.37N 99.86W
06/08/2004 1.00 INCH TRIPP SD LAW ENFORCEMENT
HAILED FOR APPROXIMATELY 5 MINUTES.
&&
JSLocal storm report, Jun 8, 10:11 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
911 PM MDT TUE JUN 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL HAMILL 43.60N 99.68W
06/08/2004 1.75 INCH TRIPP SD PUBLIC
HAIL TO THE SIZE OF GOLFBALLS FELL FOR TEN MINUTES. DID
NOT COVER GROUND COMPLETELY.
&&
EKThe office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:01 PM CDT | Severe Thunderstorm Warning | UNR | Todd | 44 min |
| Jun 8, 8:06 PM CDT | Severe Thunderstorm Warning | UNR | Tripp | 54 min |
| Jun 8, 8:51 PM CDT | Severe Thunderstorm Warning | UNR | Tripp | 54 min |
| Jun 8, 9:34 PM CDT | Severe Thunderstorm Warning | UNR | Tripp | 56 min |
| Jun 8, 11:22 PM CDT | Flash Flood Warning | UNR | Todd | 6 hr |
Nearby
Flash Flood Warnings in South Dakota, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.